Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 262, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2015, 2:13 PM CDT for Geneva County, Houston County, Alabama; Holmes County, Jackson County, Washington County, Florida. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 13, 2015, 3:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:15 PM CDT | TSTM WND DMG | 2 Sse Marianna, FL | REPORT OF A TREE LIMB DOWN ON A POWER LINE ALONG HIGHWAY 73 JUST SOUTH OF MARIANNA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WUUS52 KTAE 131913 SVRTAE ALC061-069-FLC059-063-133-132015- /O.NEW.KTAE.SV.W.0262.150713T1913Z-150713T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 213 PM CDT MON JUL 13 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HOUSTON COUNTY IN SOUTHEASTERN ALABAMA... SOUTHEASTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA... NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 315 PM CDT * AT 213 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRACEVILLE...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MARIANNA...CHIPLEY...GRACEVILLE...COTTONDALE...MADRID... CAMPBELLTON...CHIPLEY MUNICIPAL AIRPORT...BROWNTOWN...RICHTER CROSSROADS...COTTONDALE AIRPORT...SOUTHERN JUNCTION...COBB CROSSROADS...HODGESVILLE...BAHOMA...HOLMES COUNTY AIRPORT... FADETTE...TENDIL CROSSING...GARRETTS CROSSROADS...SILLS AND ELLAVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3108 8557 3109 8535 3074 8519 3074 8563 TIME...MOT...LOC 1913Z 353DEG 13KT 3101 8546 $$ 42-DVD
4 follow-up statements
768
WWUS52 KTAE 131927
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM CDT MON JUL 13 2015
ALC061-FLC059-131937-
/O.CAN.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
GENEVA AL-HOLMES FL-
227 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GENEVA AND
EASTERN HOLMES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3074 8562 3077 8562 3080 8560 3086 8560
3089 8558 3093 8555 3094 8553 3097 8553
3100 8549 3108 8549 3109 8535 3074 8519
TIME...MOT...LOC 1927Z 350DEG 15KT 3094 8544
$$
ALC069-FLC063-133-132015-
/O.CON.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
HOUSTON AL-WASHINGTON FL-JACKSON FL-
227 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTH CENTRAL HOUSTON...NORTHEASTERN WASHINGTON AND NORTHWESTERN
JACKSON COUNTIES...
AT 227 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GRACEVILLE...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MARIANNA...CHIPLEY...GRACEVILLE...COTTONDALE...MADRID...
CAMPBELLTON...CHIPLEY MUNICIPAL AIRPORT...BROWNTOWN...RICHTER
CROSSROADS...COTTONDALE AIRPORT...SOUTHERN JUNCTION...HODGESVILLE...
BAHOMA...GARRETTS CROSSROADS...SILLS...ELLAVILLE...JACOBS AND JACOB
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3074 8562 3077 8562 3080 8560 3086 8560
3089 8558 3093 8555 3094 8553 3097 8553
3100 8549 3108 8549 3109 8535 3074 8519
TIME...MOT...LOC 1927Z 350DEG 15KT 3094 8544
$$
42-DVD918
WWUS52 KTAE 131934
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM CDT MON JUL 13 2015
ALC069-131944-
/O.CAN.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
HOUSTON AL-
234 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOUSTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3077 8562 3080 8560 3086 8560 3087 8558
3088 8559 3093 8555 3094 8553 3097 8553
3100 8549 3100 8531 3074 8519 3074 8562
TIME...MOT...LOC 1934Z 340DEG 16KT 3089 8540
$$
FLC063-133-132015-
/O.CON.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
WASHINGTON FL-JACKSON FL-
234 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN JACKSON COUNTIES...
AT 234 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF GRACEVILLE...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MARIANNA...CHIPLEY...GRACEVILLE...COTTONDALE...CAMPBELLTON...CHIPLEY
MUNICIPAL AIRPORT...BROWNTOWN...RICHTER CROSSROADS...COTTONDALE
AIRPORT...BAHOMA...ELLAVILLE...JACOBS...JACOB CITY AND SILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3077 8562 3080 8560 3086 8560 3087 8558
3088 8559 3093 8555 3094 8553 3097 8553
3100 8549 3100 8531 3074 8519 3074 8562
TIME...MOT...LOC 1934Z 340DEG 16KT 3089 8540
$$
42-DVD379
WWUS52 KTAE 131945
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM CDT MON JUL 13 2015
FLC133-131955-
/O.CAN.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
WASHINGTON FL-
245 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3094 8529 3074 8519 3074 8543 3078 8543
3079 8544 3091 8548
TIME...MOT...LOC 1945Z 328DEG 16KT 3085 8533
$$
FLC063-132015-
/O.CON.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
JACKSON FL-
245 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN JACKSON COUNTY...
AT 245 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF MARIANNA...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MARIANNA...COTTONDALE...JACOB CITY...JACOBS AND COTTONDALE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3094 8529 3074 8519 3074 8543 3078 8543
3079 8544 3091 8548
TIME...MOT...LOC 1945Z 328DEG 16KT 3085 8533
$$
42-DVD432
WWUS52 KTAE 132006
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM CDT MON JUL 13 2015
FLC063-132015-
/O.EXP.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
JACKSON FL-
306 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY
WILL EXPIRE AT 315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3094 8529 3074 8519 3074 8543 3078 8543
3079 8544 3091 8548
TIME...MOT...LOC 2001Z 353DEG 13KT 3085 8533
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:34 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 13, 9:34 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1034 AM EDT MON JUL 13 2015 .Near Term [Through Today]... Forecast is on track today with only minor updates to the PoP with the latest CAM guidance. With northwest flow, today will be a type 8 sea breeze day. Similar to yesterday, storms will have a later start and with the greatest chance near the coast. The 12Z TAE sounding showed around 2000 J/KG of CAPE so storms that form could quickly produce gusty winds. It will be hot again this afternoon with highs in the upper 90s. We will not quite reach heat advisory criteria, but caution should be take outdoors. && .Aviation... [Through 12Z Tuesday]... VFR conditions will prevail with the only exception in thunderstorms. ECP will have the best chance, but thunderstorms are also possible at VLD and TLH. && .Prev Discussion [345 AM EDT]... .Short Term [Tonight Through Wednesday]... The synoptic pattern east of the Rockies will not change appreciably over the first half of the work week, with a stout mid-upper level high remaining centered over the Arklatex. This will set up northwesterly flow aloft from the Great Lakes to the Southeast, and raises the possibility of some effects from upstream convection even this far south. Essentially all the models show some +PV anomalies propagating southeast along the periphery of the ridge, with some passing through or very near our forecast area. However, the timing is somewhat inconsistent, and models tend to struggle handling convection in persistent northwest flow regimes over the eastern US. However, these flow patterns do usually yield at least one or two MCVs, outflow boundaries, or shortwaves that reach our area and enhance convective intensity, organization, and coverage. Due to timing uncertainties, we maintained higher PoPs at night over land areas than would be climatologically likely this time of year. It's worth noting that there is fairly good agreement amongst the models in showing a stronger shortwave reaching the Carolinas and eastern Georgia by late Wednesday. The Storm Prediction Center has outlined a slight risk of severe storms for later Wednesday across parts of our area, so that may be a period when our area could see some more organized thunderstorms. While high temperatures may return closer to seasonal normals in the low-mid 90s, models indicate higher afternoon dewpoints - possibly remaining in the mid 70s in some areas. This should continue to produce widespread heat indices around 105 degrees, with a few areas possibly approaching Heat Advisory criteria. This will need to be monitored, although the aforementioned uncertainty surrounding convective timing makes it difficult to identify any specific area or day that would be more likely to see those sort of conditions. .Long Term [Wednesday Night Through Monday]... The upper level ridge will remain centered over the Arklatex region through the extended period, which should continue to place the forecast area in N-NW flow. This traditionally favors higher rain chances in our Florida zones, although any areas of organized convection that initiate north of our area could also push south and affect more of the forecast area. The forecast continues to indicate a chance of showers and storms each day, with highs remaining slightly above normal - in the mid 90s. Models indicate a continuation of elevated dewpoints during the daytime hours, so heat indices should continue to regularly be above 100 degrees. .Marine... West winds will begin to increase later on Tuesday, with SCEC level winds possible from Tuesday Night to Thursday Night. 15-20 knot winds are above the climatological normal for this time of year, especially lingering for such a long period of time. In addition, expected large atmospheric instability levels over the coastal waters will contribute to a persistent threat of severe winds from thunderstorms over the waters. Mariners should be prepared for stronger winds and choppier seas than are normally expected in July, as well as the possibility of some significant storms over the waters this week. .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. .Hydrology... Area rivers remain below bankfull levels. Scattered showers and storms are expected this week, but heavy rainfall should be relatively localized. Flooding is not expected on any of the larger area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 98 76 94 75 94 / 30 40 60 30 50 Panama City 93 81 90 80 90 / 30 20 40 30 40 Dothan 97 76 97 77 95 / 20 30 40 30 40 Albany 98 75 97 75 94 / 20 30 40 30 40 Valdosta 100 74 94 74 95 / 30 40 60 30 50 Cross City 95 76 90 76 92 / 50 30 50 30 50 Apalachicola 92 80 90 80 91 / 30 20 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...WESTON MARINE...LAMERS FIRE WEATHER...HARRIGAN HYDROLOGY...LAMERS
In the hours before
Local storm report, Jul 13, 2:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND GST CAIRNS AAF 31.28N 85.71W
07/13/2015 M59 MPH DALE AL AWOS
59 MPH WIND GUST MEASURED AT KOZR
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:12 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 48 min |
| Jul 13, 3:29 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 46 min |
| Jul 13, 3:34 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 41 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.